Posted 28 April 2012 - 01:17 PM
There is perhaps no more defeating a feeling than to see acne return to your face after enduring a course of Accutane. I've spontaneously decided to create this log out of sheer frustration and despotism. Ok, I guess it's not as bad as I'm making it out to be...I mean, really, there are far worse things happening to people in this world. Yet, on a personal level, something like this happening can really demolish your self-esteem. And those of you who have experienced the return of acne after accutane I'm sure can empathize.
Here is the nutshell version of my first experience with accutane:
I was on accutane for 5 months from Jan 2011 to the start of June 2011. What a great summer that was for me. I went out with friends, pursued my interests, made some money, etc etc. After returning to college for the start of my senior year, I noticed around october/november that my complexion was deteriorating. That is, oil was being produced potently yet again, and pimples/redness were noticable. At this point, you might be asking yourself: It has been nearly 6 months since then, what happened during that time period? Well, I decided to take the high road and attempt to treat with a benzoyl peroxide-moisturizer-washing face twice a day regimen. It was truly reminiscent of the old days lol...god did I ever hate doing all of that garbage. I still do, for what it's worth. Anyway, the use of that regimen proved to be effective to some extent. Basically, I was keeping pimples at bay while just dealing with shitty, oily complexion...yet again.
However, now, as I reach the conclusion of my college education, I'm once again at my tipping point with acne (Holy shit, you just couldn't stay away for good could you, acne?!). Oh well, I suppose you win some and you lose some. So, here I am writing this log (while I should be studying for a Cell Bio final) waiting with much anticipation for next Thursday which will be the day I revisit my dermatologist to plead my case. I have no doubt that she'll stick my on the drug again. Hell, I'm just hoping for a bit of a higher dose. From what I've read, which believe me is a total heap, cumulative dosages of 130-150 mg/kg body weight will yield the highest efficacy with regard to remission rate. Last course, for whatever reason, I took 40 mg/day for 5 months which only amounts to 85 mg/kg (I weigh ~ 74 kg). The math is right there in front of you in case you feel the need to verify.
In the meantime, I'm going to work hard and finish off school on a good note - academically, at least. After all, all we can do is stay disciplined and hope for the best! For those of you who find yourselves reading my posts, feel free to shoot any questions or comments at me. I wil be checking back rather frequently, I predict. Best wishes to all!
Posted 30 April 2012 - 03:23 PM
After re-reading my first post I realized that I made my first experience with accutane out to be terrible. It was quite the opposite in fact. I had clear skin within 3 months of the treatment and it was completely awesome..but as I mentioned, after 3 months of finishing my course, the acne returned. So, I just wanted to clear that up...I'm actually a huge proponent of accutane and I believe it is a godsend for the serious acne sufferer. I'm sure many of you agree!
Anyway, hope everyone who finds themselves reading this is doing well and is on their way to clear skin!
Correction lol...I did mention it was nice for some time. It was just my first paragraph that sounded a little dark. My badddd. So, to summarize, Accutane experience = good. Acne return and current frustration = bad. There we go...
Posted 30 April 2012 - 09:43 PM
Sorry to you, that absolutly sucks, acne sucks, it's just an unnecessary pain, I'm totally unhappy in month 2!
Hopefully we both stay positive & oh so patient, key word 'hope'.
Posted 01 May 2012 - 03:39 PM
It definitely sucks...there's no arguing that. The relapse after my first treatment really hit me hard. It was almost like I didn't want to believe it was happening so I pretty much neglected it until now. But, hey, everybody is different - you should always have hope for the best. Good luck to you!
Posted 01 May 2012 - 04:07 PM
Anyway, I hope that it will go away for good for you this time.
Posted 01 May 2012 - 07:55 PM
Thanks. I hope so, too. In my somewhat educated opinion, I really feel that my dosage was modest. I think that when the derm examined my acne before making the decision for the first round of accutane she felt I was a borderline candidate - meaning that my acne was moderate, resistant to other oral medication, and, thus, worthy of accutane but perhaps not as seriously as other, cystic acne sufferers. With that being said, I'll let my case be a learning experience for my derm. From the studies published online, it sounds that 1 mg/kg bodyweight is a pretty widely accepted and successful benchmark for dosage regulation. We'll see what she thinks lol I'm no doctor and I sure as hell don't intend on slighting the crazy amounts of training they've been through. But, hey, everyone can read and interpret studies, right?
Posted 15 May 2012 - 08:40 AM
My apologies to anyone reading this log, I've been a bit busy getting home from college, etc. Anyway, this is day 5. I am doing a course at 40 mg/ 80 mg every other day for month 1. Starting month 2 - and for the rest of the course - I'll be on 80 mg/ day. Thumbs up for the increase dosage! However, I forgot how expensive this medication can be even with good insurance..Kind of a huge bummer. Not to mention, taking more of it = paying more out of pocket. But, it is what it is and money is just money - it will always keep coming in (To anyone out there who is plagued with the "frugality" disease, I hear you! Worrying about money can eat away at you and it would just be so much easier if we didn't have to worry about it)...Anyhow, I'm staying positive and hoping for the best while resting assured that accutane will do the job that it once did before..
Posted 18 May 2012 - 07:23 PM
i wish you all the best this time round!
it's my second time on accutane as well and it is definitely demoralising. the acne returned after 3 years of pretty clear skin. i now truly appreciate those three good years!
anyway, wishing you well and i will be following your progress.
Posted 21 May 2012 - 07:58 AM
Thanks, mate. I wish you all the best this time around as well. Here's to no more acne!
Posted 31 May 2012 - 04:08 PM
Posted 05 June 2012 - 01:02 PM
Posted 06 June 2012 - 02:57 AM
i'm on my second course too, sooooo pissed about it. i took my first course for 7 months... unfortunately my skin is related to hormonal acne with cystic breakouts... i never even had a problem til i was 25. shits me no end. i'm currently in my 13 week of treatment, and its going up down and side ways. i was clear on the weekend and now i've got shit everywhere. i definitely relate to the demoralising feeling of it coming back. i think i nearly lost it for three months. self esteem = non existent. i'm only hanging in there because i know it worked so perfectly at the first treatment. damn it!
glad to hear i'm not alone though.
best of luck man.
0 user(s) are reading this topic
0 members, 0 guests, 0 anonymous users